I have tried Lexapro, Wellbutrin, Effexor, and Prozac for anxiety and panic disorder. But I suffer from the side effects of these medications. My biggest complaints were increased anxiety, and panic attacks, along with weight gain (50 pounds), and tachycardia that kept me up at night and freaked me out. So my family doctor sent me to a psychiatrist, and he prescribed Imipramine.
I had never heard of this, so I searched, and it seems like weight gain and tachycardia (my two most significant concerns with medications) are common side effects for this medication. I am not sure why he prescribed this one to me, but I wanted to get a second opinion to see if this is a good idea since I already have tachycardia and do not wish to gain more weight. I am scared even to try this medicine because I do not want to go into some weird heart rhythm.
Welcome to icliniq.com.
I can understand your problem. Imipramine is a tricyclic antidepressant drug, and yes the drug is known to result in side effects like weight gain. But this depends upon the dose, the duration of treatment, patient factors, etc. Lexapro (Escitalopram), Wellbutrin (Bupropion), Effexor (Venlafaxine), Prozac (Fluoxetine), etc., are serotonergic drugs and it is common with these drugs to see increased anxiety for first few days of starting the drugs.
In most cases, this rebound increase in anxiety goes by own. So my advice is to continue the drugs even if you see worsening of symptoms. In most cases, after a week of starting the drugs symptoms remit. Imipramine is also the right choice, and the drug causes sedation so you should take medicine in the evening after dinner and should start with low doses. When the drug is started in low doses, then you will not face any rebound increase in anxiety. Kindly get ECG done before starting the medication.
Was this answer helpful?|
Query: Hi doctor, I often get a feeling that my heart is going to stop. I have panic disorder also. Please help. Read Full »
Query: Hello doctor, I am a 60 year old female, who is 5.4 feet, and I weighs 157 lbs. I am looking for a name for my condition. The only medication I take is Imipramine hydrochloride 40 mg tablets each day. I have been told that I have a neurological condition, but the symptoms do not follow any diagnosi... Read Full »
Query: Hello doctor, I am a 34 year old male. I had anxiety issues since childhood. I have been jumping from one idea to another for a long time but it has been three years I have an issue with frequent urination. It started in a bad time for me when I was obsessing that I have HIV. No burning, just sligh... Read Full »
Ask your health query to a doctor online?Ask a Psychiatrist Now